Does DHEA cause heart palpitations?
I was under a severe amount of stress for years and finally burnt out. Was disabled for 9 mos. before finding out I was low in DHEA. Was supplementing with progest. and biest also. In menopause. All of these were very low or not even on the charts. The DHEA helped a great deal. Took 5mg. a day for two months then felt like I topped it off since I was having palpitations after taking DHEA. Stopped it and within a couple of months started having major fatigue again. My Dr. said I have adrenal burnout. Also was having major heart palps. Started DHEA again a few days ago. Am taking 5mg. a.m. and 5mg. p.m. When do I know when to stop and do I continue taking it off and on? Do I wait until I am fatigued again? What's the best way to keep my levels up without going overboard? THANK YOU!!
Given the palpitations and your symptoms, there are many other things that need to be checked including thyroid functions, magnesium and potassium levels, and fasting morning cortisol levels in addition to the DHEA sulfate level before this can be addressed properly in your case. It is unusual for 5 mg a day to cause any toxicity, though it may be enough to cause benefit, so I would look for other causes of the side effects.
Jacob Teitelbaum, M.D. is one of the world's leading integrative medical authorities on fibromyalgia and chronic fatigue. He is the lead author of eight research studies on their effective treatments, and has published numerous health & wellness books, including the bestseller on fibromyalgia From Fatigued to Fantastic! and The Fatigue and Fibromyalgia Solution. Dr. Teitelbaum is one of the most frequently quoted fibromyalgia experts in the world and appears often as a guest on news and talk shows nationwide including Good Morning America, The Dr. Oz Show, Oprah & Friends, CNN, and Fox News Health.